TeenHelp
Support Forums Today's Posts

Get Advice Connect with TeenHelp Resources
HelpLINK Facebook     Twitter     Tumblr     Instagram    Hotlines    Safety Zone    Alternatives


You are not registered or have not logged in

Hello guest! (Not a guest? Log in above!)

As a guest on TeenHelp you are only able to use some of our site's features. By registering an account you will be able to enjoy unlimited access to our site, and will be able to:

  • Connect with thousands of teenagers worldwide by actively taking part in our Support Forums and Chat Room.
  • Find others with similar interests in our Social Groups.
  • Express yourself through our Blogs, Picture Albums and User Profiles.
  • And much much more!

Signing up is free, anonymous and will only take a few moments, so click here to register now!


Mental Health Use this forum to share your mental health concerns and to seek advice.

Closed Thread
 
Thread Tools Search this Thread
  (#1 (permalink)) Old
BlueWolf Offline
A lost wolf
Regular TeenHelper
*****
 
BlueWolf's Avatar
 
Name: Jessica
Age: 28
Gender: Female
Location: Georgia, USA

Posts: 352
Blog Entries: 5
Join Date: January 14th 2010

Lamictal (Lamotrigine) ? - July 22nd 2012, 07:27 PM

Has anyone been on or is on Lamictal (Lamotrigine)? I saw my new psychiatrist two days ago. He did not really talk to me much, and mainly just asked my how my moods were. I assume he mainly went off of what was on my chart which does not have everything because my last psychiatrist, I know did not put everything down. He precribed me with BuSpar and Lamictal. I really don't think that is what is best for me, but I might as well try it? apparently he thinks I have a "funky depression". He was asking what I was being treated for since my previous Psychiatrist did not put that in the charts and I said, I was told BPD, Major Depression, and GAD. He did not say much to that.

Anyway, I looked at the warning label and apparently one of the side effects is a FATAL rash. Only 1 in 8,000 people who take this medicine actually die.... Not sure how I feel about taking it.

What do you guys think of it?


Self-harm free since 10.1.2013
"You have not failed if you learned something from it."
"Life's not about waiting for the storm to pass, it's about learning to dance in the rain"
"Weak heart, Dying soul, Falling apart, Make me whole, These broken blues, Peirce your being, Hide the truth, You won't be seeing."
"Deeper, Deeper, Deeper inside me I live a life that seems to be a lost reality."
"Big Brother is watching."

   
  (#2 (permalink)) Old
Whisperer Offline
Find yourself and be that
I've been here a while
********
 
Whisperer's Avatar
 
Name: Alessa
Age: 26
Gender: Female
Location: USA

Posts: 1,937
Blog Entries: 118
Join Date: May 17th 2009

Re: Lamictal (Lamotrigine) ? - July 23rd 2012, 06:05 PM

Yeah I started taking it when I was in the hospital. It was the first medicine that actually helped after a long time of trying different medications. What happened is that they just told me for like the first month to check my body and always make sure I didn't have a rash. They said it was not common at all but if one did come up to tell someone right away. I never got one and they said after a month I didn't have to look out for the rash anymore. Overall it got me back on my feet when I was the lowest I had ever been but it wasn't until my psychiatrist added a few more and found the best doses when I started to actually feel happy again.


Whatever it is, chances are I've been there.
If I can make it out, you can too.
   
  (#3 (permalink)) Old
PSY Offline
Hugh Jackman ♥

TeenHelp Veteran
*************
 
PSY's Avatar
 
Name: Robin
Age: 30
Gender: Female
Location: Southern California

Posts: 10,034
Blog Entries: 35
Join Date: June 12th 2009

Re: Lamictal (Lamotrigine) ? - July 26th 2012, 06:14 AM

I'm not familiar with this medication, but your psychiatrist better be if he's prescribing it. I know sessions with psychiatrists tend to be short and expensive, but as his patient, you have a right to know what exactly the risks are, what to look out for, how to take the medication properly, etc. Call your psychiatrist and ask him to explain his reasoning to you - why this medication? As you can see, Whisperer received an explanation from whoever gave her Lamictal, and you deserve the same. =)





   
Closed Thread

Bookmarks

Tags
lamictal, lamotrigine

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




All material copyright 1998-2019, TeenHelp.
Terms | Legal | Privacy | Conduct | Complaints

Powered by vBulletin®.
Copyright ©2000-2020, Jelsoft Enterprises Ltd.
Search engine optimization by vBSEO.
Theme developed in association with vBStyles.